MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE METER

NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE METER
Model Number 1.0
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint sample has not been returned to nova as of yet; therefore, an evaluation of the device could not be performed.Further investigation is being completed and a supplemental report will be submitted upon completion.
 
Event or Problem Description
The ed educator reported that they had a pediatric patient with questionable nova statstrip glucometer results.The test was run march 02nd on their statstrip meter s/n: (b)(4) using test strips with lot: 0321243249.The patient was in diabetic ketoacidosis and then had blood sugars in a lower-than-expected range on one of the glucometers.When they tested on an alternate glucometer later in the evening, the blood sugar was in the range (176) that matched the clinical picture.
 
Additional Manufacturer Narrative
(b)(4).Dhr review for the statstrip glucose meter, sn (b)(6) was performed by the sr.Quality control investigator.No abnormalities or concerns were observed; the dhrs indicated that the released product met all specifications.Retain statstrip glucose test strips, lot 0321243249, met the performance acceptance criteria for linearity and whole blood specimens.All linearity results were within range and no discrepant results were observed for whole blood samples.No further action is required at this time, nova will continue to monitor for recurrence.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect street
waltham MA 02454 9141
Manufacturer (Section G)
NOVA BIOMEDICAL CORP
200 prospect st
waltham MA 02454
Manufacturer Contact
shalomy mathew
200 prospect st
waltham, MA 02454
7816473700
MDR Report Key13981132
Report Number1219029-2022-00016
Device Sequence Number2382143
Product Code CGA
UDI-Device Identifier00385480517072
UDI-Public00385480517072
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K132121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.0
Device Catalogue Number51707
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age5 YR
Patient SexFemale